MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT10; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT10; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74023262
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/02/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to the patient suffering from a broken insert.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed due to the patient suffering from a broken insert.The affected journey articular insert, used in treatment, was not returned for evaluation.However, picture was provided which confirmed the stated failure.As device information was not made available, device history record review cannot be completed.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.Possible causes could include but not limited to traumatic injury or user/procedural variance.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
JOURN ART INS BCS STD 5-6 LT10
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9313367
Report Number1020279-2019-03977
Device Sequence Number1840753
Product Code JWH
UDI-Device Identifier03596010555212
UDI-Public03596010555212
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74023262
Device Catalogue Number74023262
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;